MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported an issue that occurred during a cataract surgery involving the implantation of an intraocular lens (iol).At the iol insertion stage, they observed that the plunger of the iol cartridge was loose and had fallen back into the tray.They reinserted the plunger and depressed it, at which point it was noticed that the distal end had advanced past the lens.The plunger was then removed, rotated at 180°, and readvanced.Following this adjustment, the lens advanced through the cartridge as expected.Once the iol was placed in the eye, a central scratch on the lens was identified.They reconfirmed the presence of scratch by aspirating in front of and behind the lens; the defect remained persistent.As a result, the lens was explanted and replaced with a new lens in an initial procedure.The physician suspects that the scratch was caused due to initial advancement of the plunger in the incorrect orientation¿allowing the distal end to pass beyond the lens.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.The root cause could not be determined without physical evaluation of the product.Plungers are inserted with a device that ensures correct placement.The plunger lock holds the plunger in position until removed.The customer indicated they reinserted the plunger upside down causing it to advance over the lens.The customer indicated they removed the plunger and reinserted it again after rotating it 180 degrees.The lens was delivered and exhibited damage most likely caused by the previous override.It is unknown if the plunger was inadvertently retracted.Per the instructions for use (ifu), do not attempt to retract the plunger after the plunger lock has been removed or plunger damage may result.Retracting the plunger can pull the tabs outside of the barrel and cause the plunger to release from the device.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24614662
Report Number1119421-2026-00555
Device Sequence Number9575742
Product Code KYB
UDI-Device Identifier00380652395304
UDI-Public(01)00380652395304(17)280723(11)250725(10)16078354
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number16078354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/30/2026
Date Device Manufactured07/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown